Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 29, 2020, 3:08 PM EDT for Broward County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 29, 2020, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2144 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773 WWUS82 KMFL 291908 SPSMFL Special Weather Statement National Weather Service Miami FL 308 PM EDT Sat Aug 29 2020 FLZ071>074-173-291945- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 308 PM EDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 345 PM EDT... * At 308 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Sunrise to West Park. These storms were nearly stationary. * Winds in excess of 45 mph and funnel clouds possible with these storms. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Miami Gardens, Lauderhill, Weston, North Miami, Coconut Creek, North Miami Beach, Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2620 8039 2591 8039 2590 8019 2623 8018 TIME...MOT...LOC 1908Z 052DEG 3KT 2615 8026 2597 8028 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 12:56 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 29, 12:56 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Miami FL 1256 PM EDT Sat Aug 29 2020 .Aviation... Afternoon SHRA and TS have already began to initiate across portions of SoFl. Have adjusted TAFs to reflect this. There is little motion to the TSRA on the east coast, and any TS that do develop may stay in place for an extended time. The uncertainty comes into where they will develop. So, have VCTS in place, but amendments for extended TSRA may need to be made at some sites today. The convection should last into the evening hours, before dissipating overnight. Tomorrow should see another round of TSRA. && .Prev Discussion... /issued 731 AM EDT Sat Aug 29 2020/ Update... Have update the forecast to include the most recent Hi-res models. They tend to keep the area mostly dry through the morning hours, other than a few coastal showers, then scattered to numerous showers and scattered thunderstorms by mid afternoon. With the southerly flow, the movement should be towards the north at first. However, the sea breezes should have an affect, with the Gulf sea breeze begin somewhat more dominate, causing the movement to become more to the northeast, and the Atlantic coast metro areas could see showers and thunderstorms last into the evening hours, and may see the either move slowly, or possibly stall as they encounter the east coast sea breeze. Not only could this enhance convection, but the could cause some urban type flooding of roadways in low laying areas, especially in places that typically have flooding issues. The models are showing some low level convergence over the interior of Broward and Palm beach counties, which could be where the best chances for enhanced convection, including possible persistent heavy rain, ends up being this afternoon. Prev Discussion... /issued 254 AM EDT Sat Aug 29 2020/ Short Term Today through Sunday... Upper ridging will remain prominent across the area today before being suppressed farther to the south on Sunday in response to migratory troughing across the eastern States. Surface ridging initially located across the area today should weaken in response allowing the low level winds to shift becoming south/southwesterly. Given deep layer ridging and seasonally high dewpoints today warm temperatures should prevail area-wide, with readings climbing well into the 90s away from the coasts. This should bring heat index values into the 100-108 degree range by this afternoon. While current indications are that this should remain just shy of heat index criteria (108 degrees or greater for 2 hours or more), those with outdoor plans should exercise caution and stay hydrated. Given the steering flow the best thunderstorm coverage today should largely focus over the interior/Lake region. Coverage may be somewhat lesser given the subsidence provided by the upper level ridge. By Sunday the greatest thunderstorm focus should shift towards the east coast metro areas. Given plentiful moisture, the weakening ridge, and precipitable water values averaging 2 inches, locally heavy rainfall is expected. Localized flooding of urban and/or poorly drained areas is possible given this setup. Warm conditions should continue on Sunday, although temperature readings could be slightly cooler along the east coast depending upon when convection gets going. Long Term... Monday through Wednesday... Mid-level geopotential heights should gradually rise across the region as the upper flow pattern amplifies somewhat. This pattern will allow the Atlantic subtropical ridge to build back into our area from the east, once again adding an easterly component to our low level wind pattern. This should focus the greatest thunderstorm coverage towards the Everglades, Lake region, and Gulf Coast during the afternoon and evening hours. However a low pressure trough located near/just northeast of the area could provide some shower/storm focus for Palm Beach County early in the period. Temperatures should remain near, to perhaps a few degrees above, seasonal averages. The greatest afternoon temperatures are expected over interior areas and along the Gulf coast given the east to southeast wind regime. Thursday and Friday... An easterly wave is forecast to move across the area during this time. This should bring increased moisture, stronger easterly flow, and greater rain chances. Depending upon how widespread cloud and rain coverage becomes this could disrupt the typical sea breeze circulation patterns causing a heavy rain threat over a greater portion of our area. Otherwise, the prevailing flow pattern would suggest greater rain coverage for the interior and Gulf coast areas on average. The heavy rain/flooding potential is conditional, so keep up with forecast changes and the evolution of this pattern. Otherwise near normal temperatures are expected, perhaps trending a degree or two below average if greater cloud coverage does end up prevailing. Marine... Rather benign marine conditions are anticipated through mid-week, outside of the usual hazards associated with scattered to isolated thunderstorms. Some increase in winds is expected by late week along with increasing changes for showers and thunderstorms as an easterly wave moves through the area. && .Preliminary Point Temps/PoPs... West Palm Beach 77 92 76 91 / 30 30 20 60 Fort Lauderdale 79 91 79 91 / 20 30 20 60 Miami 78 91 78 91 / 20 30 10 60 Naples 79 91 78 91 / 10 20 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...13
Hazardous weather outlook, Aug 29, 8:48 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 848 AM EDT Sat Aug 29 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 848 AM EDT Sat Aug 29 2020 ...SCATTERED THUNDERSTORMS THIS AFTERNOON/EVENING... ...HEAT INDICES OF 105-107 ACROSS MUCH OF THE AREA... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered showers and thunderstorms across South Florida this afternoon and evening. Main concerns will be occasional to lightning, gusty winds, and urban type flooding of roadways. Temperatures: Heat indices will be in the 105-107 degree range this afternoon. Wind: An isolated strong wind gust up to 50mph is possible in the strongest storms this afternoon. Waterspouts: There is a slight chance of waterspouts for all South Florida waters today. Flooding: Slow moving to nearly stationary heavy rain could lead to the flooding of some roadways in typical poor drainage and low laying areas of Broward and Palm Beach counties this afternoon and evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to locally numerous thunderstorms are possible each day, with best chances across the interior and Lake Okeechobee regions during the afternoon and evening hours. Main concerns will be occasional to frequent lightning strikes, gusty winds, and locally heavy rainfall. Heat index values will continue to exceed 105 degrees over much of South Florida during the afternoon hours through the Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 29, 3:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 308 PM EDT Sat Aug 29 2020 FLZ071>074-173-291945- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 308 PM EDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 345 PM EDT... * At 308 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Sunrise to West Park. These storms were nearly stationary. * Winds in excess of 45 mph and funnel clouds possible with these storms. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach, Davie, Plantation, Sunrise, Tamarac, Margate, Miami Gardens, Lauderhill, Weston, North Miami, Coconut Creek, North Miami Beach, Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2620 8039 2591 8039 2590 8019 2623 8018 TIME...MOT...LOC 1908Z 052DEG 3KT 2615 8026 2597 8028 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:41 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Aug 29, 6:59 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Aug 29, 7:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 29, 7:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.